Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 236, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2000, 11:23 PM CDT for Lincoln County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2000, 11:23 PM CDT (04:23 UTC)
- Expired
- Aug 13, 2000, 12:30 AM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012 WUUS53 KLBF 130423 SVRLBF NEC111-130530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 PM CDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1230 AM CDT * AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF MAXWELL...OR ABOUT 15 MILES SOUTHEAST OF NORTH PLATTE...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF MAXWELL AROUND 1205 AM CDT 2 MILES NORTHWEST OF BRADY AROUND 1230 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4107 10066 4094 10049 4095 10025 4138 10027 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:44 PM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Aug 12, 2:44 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT SAT AUG 12 2000 ...LOCATION OF LOW TSTM POPS NEXT TWO DAYS WILL BE THE CHALLENGE... VERY PERSISTENT UPPER PATTERN WITH RIDGING EXTENDING FROM THE SOUTHWESTERN U.S. INTO THE CENTRAL PLAINS...A CLOSED LOW ALONG THE EAST COAST AND ZONAL FLOW ALONG THE CANADIAN BORDER. AT THE SURFACE...A COLD FRONT EXTENDS FROM NORTHERN MN...ACROSS EASTERN SD...FROM NEAR ONL TO NEAR MCK...AND INTO WESTERN KANSAS. PREFER ETA SOLUTION IN DEVELOPING CONVECTION ALONG BOUNDARY TONIGHT AND SUNDAY AFTERNOON AS IT STALLS IN VICINITY OF NE/KS BORDER. ALREADY EVIDENCE OF THIS OCCURRING IN NORTHEASTERN COLORADO. DESPITE UNIMPRESSIVE CAPES...THIS MOISTURE IS IN REGION OF BEST MID LEVEL LAPSE RATES AND LOW LEVEL CONVERGENCE ALONG AND NORTH OF SURFACE FRONT. OTHER MODELS PUSH FRONT FURTHER SOUTH AND EAST AND KEEP CONVECTION OUT OF THE CWA. PER ETA MODEL THE FRONT SHOULD STALL JUST SOUTH OF THE CWA TONIGHT AS IT BECOMES WELL REMOVED FROM UPPER SUPPORT THAT WILL MOVE INTO THE NORTHERN GREAT LAKES. WIDELY SCATTERED CONVECTION WILL DEVELOP IN REGION OF LOW LEVEL CONVERGENCE AND HIGHEST CAPES/LAPSE RATES ALONG AND NORTH OF FRONT OVER FAR SOUTHERN AND EASTERN PORTIONS OF CWA. 25 TO 30 KNOT SOUTH/SOUTHWEST WINDS SOUTH OF THE SURFACE BOUNDARY SUPPORTS THE POTENTIAL FOR STORMS THROUGH THE NIGHT. SHOULD BE DRY FURTHER NORTH AND WEST OF FRONT. FRONT WILL BEGIN TO GRADUALLY WASH OUT SUNDAY ALONG THE NE/KS BORDER. HOWEVER...PER ETA/NGM MOISTURE SHOULD REMAIN POOLED IN THAT GENERAL AREA. ETA HINTS AT HIGHER CAPES EVOLVING ALONG BOUNDARY AS LOW LEVEL FLOW VEERS AROUND TO THE SOUTHEAST AND ADVECTS HIGHER DEWPOINTS INTO THE AREA. STILL SOME EVIDENCE OF LOW LEVEL CONVERGENCE IN SAME GENERAL AREA SO ANOTHER LOW POP IS WARRANTED OVER THE SOUTHERN PART OF CWA. ONCE AGAIN...QUIET FURTHER NORTH AWAY FROM THE BOUNDARY. WILL CONTINUE LOW POP OVER SOUTHERN PART OF CWA INTO SUNDAY NIGHT FOR REASONS IN ABOVE PARAGRAPH. IN ADDITION THE ETA DEVELOPS A WAVE AT 00Z MONDAY INTO SWRN NE/NERN CO/NWRN KS WITH AN EASTWARD DRIFT AS UPPER FLOW FLATTENS AND WESTERLIES INCREASE. YET ANOTHER WAVE FORECAST TO MOVE ACROSS THE DAKOTAS. THE TAIL END OF WHICH MAY SUPPORT THE DEVELOPMENT OF CONVECTION ALONG SURFACE LOW EXPECTED TO BE IN WESTERN SOUTH DAKOTA. ETA/NGM DEVELOP CONVECTION CLOSE ENOUGH TO THE AREA FOR A LOW POP IN CHERRY/SHERIDAN COUNTIES. SINCE FEATURE IS EXPECTED TO LIFT EAST/NORTHEAST ALONG WITH BEST INSTABILITY AND LOW LEVEL SUPPORT...WILL NOT CARRY POPS ANY FURTHER EAST. AFOREMENTIONED FEATURE WILL DRAG ANOTHER FRONT INTO WESTERN PORTION OF CWA. LOW LEVELS LIKELY TO REMAIN WELL MIXED EAST OF FRONT AND WILL GO ABOVE MOS TEMPS SUNDAY NIGHT. NEXT FRONT EXPECTED TO STALL IN A SIMILAR LOCATION ALONG THE EASTERN AND SOUTHERN FRINGE OF CWA BY 00Z TUESDAY. HOWEVER...NONE OF THE MODELS HAVE RESOLVED MOISTURE OF ANY SIGNIFICANCE...SO GOING FORECAST WILL BE DRY. MAXES SHOULD BE SIMILAR TO TODAY WITH WARMEST READINGS ALONG AND AHEAD OF FRONT WHERE A WESTERLY COMPONENT TO WIND IS MAINTAINED. AS A RESULT...HAVE OPTED TO GO ABOVE MOS MAXES FOR MONDAY. IN THE EXTENDED...PATTERN TO REMAIN UNCHANGED WITH THE NEXT UPPER WAVE AND SURFACE FRONT TO MOVE THROUGH ON WEDNESDAY. SHOULD BE DRY AND WARM BOTH TUESDAY AND THURSDAY IN BETWEEN WAVES WITH FLAT UPPER RIDGE STILL IN CONTROL. .LBF...NONE DJB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 58 min |
| Aug 13, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 67 min |
| Aug 13, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 61 min |
| Aug 13, 6:49 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.